Alert archive / Arizona / Wind Advisories in 2008

Wind Advisory 10, NWS Flagstaff, AZ

April 16, 2008Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Apr 16, 2008, 9:06 AM MST for Apache County, Coconino County, Navajo County, Arizona. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2008, 9:06 AM MST (16:06 UTC)
Expired
Apr 16, 2008, 8:00 PM MST
In force
11 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 4.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2008-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2008-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2669 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 161606
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
906 AM MST WED APR 16 2008

AZZ011-013-014-017-040-170015-
/O.NEW.KFGZ.WI.Y.0010.080416T1606Z-080417T0300Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP...DILKON...KYKOTSMOVI
906 AM MST WED APR 16 2008

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

GUSTY SOUTHWEST WINDS WILL CONTINUE ACROSS NORTHEASTERN ARIZONA
INTO THIS EVENING...AS AN UPPER LEVEL TROUGH AND ASSOCIATED COLD
FRONT MOVE EASTWARD ACROSS THE NORTHLAND. SUSTAINED WINDS OF 25
TO 35 MPH WITH GUSTS AROUND 45 MPH WILL BE COMMON DURING THE
ADVISORY PERIOD.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
2 follow-up statements
000 
WWUS75 KFGZ 162124
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
224 PM MST WED APR 16 2008

AZZ011-013-014-017-040-170300-
/O.CON.KFGZ.WI.Y.0010.000000T0000Z-080417T0300Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP...DILKON...KYKOTSMOVI
224 PM MST WED APR 16 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

GUSTY SOUTHWEST WINDS WILL CONTINUE ACROSS NORTHEASTERN ARIZONA
INTO THIS EVENING...AS AN UPPER LEVEL TROUGH AND ASSOCIATED COLD
FRONT MOVE SOUTHEASTWARD ACROSS THE NORTHLAND. SUSTAINED WINDS OF 
25 TO 35 MPH WITH GUSTS AROUND 45 MPH WILL BE COMMON FOR MANY
LOCATIONS.

SOME WIND GUSTS REPORTED AS OF 215 PM MST THIS AFTERNOON
INCLUDE...

ALPINE ................ 45 MPH.
SHOW LOW .............. 43 MPH.
ST. JOHNS ............. 52 MPH.
WINDOW ROCK ........... 43 MPH. 
WINSLOW ............... 45 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

KD
000 
WWUS75 KFGZ 170317
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
817 PM MST WED APR 16 2008

AZZ011-013-014-017-040-170430-
/O.EXP.KFGZ.WI.Y.0010.000000T0000Z-080417T0300Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP...DILKON...KYKOTSMOVI
817 PM MST WED APR 16 2008

...WIND ADVISORY EXPIRED AT 8 PM MST THIS EVENING...

THE WIND ADVISORY EXPIRED AT 8 PM MST THIS EVENING.

WIDESPREAD GUSTY SOUTHWEST TO WEST WINDS HAVE DECREASED THIS
EVENING. SOME LOCATIONS MAY STILL SEE NORTHWEST WINDS 20 TO 30
MPH WITH GUSTS TO NEAR 40 MPH THROUGH 1000 PM THIS EVENING.

SOME WIND GUSTS REPORTED AS OF 800 PM MST THIS EVENING INCLUDE...

ALPINE ................ 45 MPH.
SHOW LOW .............. 44 MPH.
ST. JOHNS ............. 52 MPH.
WINDOW ROCK ........... 54 MPH.
WINSLOW ............... 49 MPH.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 16, 5:00 AM MST, 4 hours 6 minutes earlier.

Area forecast discussion, Apr 16, 5:00 AM MST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
500 AM MST WED APR 16 2008

UPDATE FOR RED FLAG WARNING

.SYNOPSIS...A COLD FRONT WILL MOVE ACROSS ARIZONA TODAY BRINGING
COOLER TEMPERATURES ALONG WITH BREEZY WINDS. HIGH PRESSURE WILL
BUILD ACROSS THE AREA ON FRIDAY WITH WARMER TEMPERATURES AND LIGHTER
WINDS. FOR THE COMING WEEKEND...A STRONG LOW PRESSURE SYSTEM WILL
USHER IN ANOTHER ROUND OF WINDY CONDITIONS.

&&

.DISCUSSION...UPPER-LEVEL TROUGH OF LOW PRESSURE WAS LOCATED OVER
THE SOUTHWEST THIS MORNING. SFC LOW PRESSURE HAS SHIFTED EASTWARD
INTO NM AND THE SFC COLD FRONT WAS LOCATED IN NRN AZ AND SLOWLY
MOVING SOUTHWARD.

TEMPS WILL BE COOLER TODAY AS THE TROUGH MOVES ACROSS THE REGION.
BEHIND THE FRONT...WINDS WILL SHIFT TO THE NORTHWEST AND DIMINISH.
AHEAD OF THE FRONT...SOUTHWEST TO WEST WINDS WILL CONTINUE TO BE
STRONG AND GUSTY. IN THE LITTLE COLORADO RIVER (LCR) VALLEY...WINDS
WILL APPROACH ADVISORY THRESHOLDS. AT THIS TIME...BELIEVE WINDS WILL
NOT BE WIDESPREAD ENOUGH TO WARRANT AN ADVISORY BUT DAY SHIFT MAY
NEED TO MONITOR CONDITIONS.

A S/W TROUGH WILL DIG SOUTHWARD ACROSS THE FOUR CORNERS REGION ON
THURSDAY BRINGING BREEZY NORTHEAST WINDS IN ITS WAKE. FOR FRIDAY...A
SHORTWAVE RIDGE WILL BRING WARMER DAYTIME TEMPERATURES AND MORE
NORMAL AFTERNOON SOUTHWEST WINDS OF 10 TO 20 MPH.

OVER THE WEEKEND INTO EARLY NEXT WEEK...MODELS CONTINUE TO SHOW A
STRONG LOW DEVELOPING OVER THE WESTERN UNITED STATES. THE MAIN
IMPACT OF THIS SYSTEM WILL BE A RETURN OF STRONG WINDS TO ARIZONA
FROM SATURDAY THROUGH AT LEAST MONDAY.

&&

.AVIATION...FOR THE 12Z PACKAGE...WINDS SW-W 15-25G30-40KT WILL
DEVELOP TODAY...WITH THE STRONGEST WINDS ALONG THE AZ/NM BORDER
BETWEEN KSJN AND KRQE. WINDS WILL WEAKEN AFTER 00Z AND SHIFT TO
NORTHERLY OVERNIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF
NORTHEAST ARIZONA FROM 10 AM MST THIS MORNING THROUGH 8 PM MST THIS
EVENING. SEE PHXRFWFGZ FOR DETAILS. SEE PHXFWFFGZ FOR FURTHER
DISCUSSION OF DAYS 1 AND 2.

FRIDAY THROUGH SUNDAY...HIGH PRESSURE WILL BE IN PLACE FOR
FRIDAY...BEFORE GIVING WAY TO A BROAD TROUGH ACROSS THE WESTERN
UNITED STATES THIS WEEKEND. WARM AND DRY CONDITIONS WITH GENERALLY
LIGHT WINDS SHOULD BE EXPECTED FOR FRIDAY...THEN WINDY...SLIGHTLY
COOLER...AND CONTINUED DRY CONDITIONS ARE LIKELY FOR THE WEEKEND.
DESPITE COOLER TEMPERATURES OVER THE WEEKEND...CRITICAL FIRE WEATHER
CONDITIONS ARE POSSIBLE OVER PORTIONS OF NORTHERN ARIZONA.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING TODAY FOR FIRE
WX ZONES 111>114-116-117-140 FROM 10 AM MST TO 8 PM MST.

&&

PUBLIC.......DB
AVN/FIREWX...DJO

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Apr 16, 7:00 AM MST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
700 AM MST WED APR 16 2008

AZZ004>018-037>040-170700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
700 AM MST WED APR 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

WINDY CONDITIONS ARE EXPECTED TO DEVELOP TODAY OVER EASTERN
ARIZONA...INCLUDING APACHE COUNTY. SOUTHWEST TO WEST WINDS OF 15 TO
25 MPH WITH GUSTS UP TO 40 MPH ARE POSSIBLE BY LATE MORNING AND
CONTINUING INTO THE AFTERNOON. ELSEWHERE...WEST TO NORTHWEST WINDS
OF 10 TO 20 MPH WITH GUSTS TO 30 MPH CAN BE EXPECTED THIS AFTERNOON.

A VERY DRY AIR MASS WILL COMBINE WITH THE BREEZY WINDS RESULTING IN
CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF NORTHERN ARIZONA
INCLUDING APACHE...NAVAJO...AND COCONINO COUNTIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP OVER THE WESTERN
STATES BY THIS WEEKEND BRINGING VERY WINDY CONDITIONS TO THE REGION
FOR THE WEEKEND AND CONTINUING INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 5:20 AM MSTRed Flag WarningFGZApache, Coconino, Navajo15 hr

Nearby

Wind Advisories in Arizona, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.